| Catalog Number |
201007120 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that impactor handle was broken from back at strike plate.Actis curved inserter shaft & universal stem insert handle stuck together, could not separate.And white handle was cracked.
Additional Manufacturer Narrative
Product complaint # (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that impactor handle was broken from back at strike plate.Actis curved inserter shaft & universal stem insert handle stuck together, could not separate.And white handle was cracked.The device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device confirmed the complaint.Actis curved inserter shaft is jammed with the mating device.The mechanical button does function, however there is no movement of the devices, just a small angular play.There appears to be an issue on the engaging point not visible from the outside of the device.A definitive potential cause could not be stablished.A functional test was performed by attempting to disengage mating device without success.The reported condition was able to be replicated.The overall complaint was confirmed as the observed condition of the actis curved inserter shaft would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.The patient's initials, date of birth, and age reported in the previous medwatch were submitted in error.No patient details were provided in this complaint.